MAUDE Adverse Event Report: CAREFUSION, INC JAMSHIDI (TJ) NEEDLE BONE MARROW 11G X4; INSTRUMENT, BIOPSY

CAREFUSION, INC JAMSHIDI (TJ) NEEDLE BONE MARROW 11G X4; INSTRUMENT, BIOPSY
Catalog Number TJC4011
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by customer that piece of the jamshidi needle flaking off.Verbatim: rcc received a complaint via email.Email(s) attached.Piece of the jamshidi needle flaking off.Follow-up: customer response on (b)(6) 2024.1.Could you please provide a further description of the issue? it was reported that the ¿metal pieces flaked off¿ into the specimen.2.When was this defect observed? during or before use? during use.3.Did the issue happen during patient use? if yes, was there any injury? if so, please describe and include any medical treatment needed as a result? for both lot # 0001515801 and 0001508587.No medical intervention, serious injury, or follow-up care has been reported.4.Can you please provide an exact date of event in format dd-mmm-yyyy for both lot # 0001515801 and 0001508587? exact dates not available.
 
Additional Manufacturer Narrative
(b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.Device problem code: a0401.Patient problem code: f26.
 
Additional Manufacturer Narrative
(b)(4) follow-up emdr for device evaluation: two photos, two needles and metal shaving sample were provided to our quality team for investigation.Through visual inspection, the presence of a metal shaving within the sample was observed.No additional flaking was observed regarding the needles.The one photo is of the cannula, no issues were seen.The shaving was sent off for additional lab analysis.As a result of the lab analysis, it was concluded that the shavings share a closer relationship with the metal hub provided than with the unknown metal shavings, verifying the reported failure.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001508587 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.In conclusion we have found that the cause of the detached metal shaving found within the biopsy sample came from the hub supplier.Based on the quality team's investigation, it was identified that the probable root cause is traced to supplier related failure.A supplier corrective action request has been sent to the supplier.Awareness training has been performed with the incoming inspection team regarding this complaint.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.
 
Event or Problem Description
It was reported by customer that piece of the jamshidi needle flaking off.Verbatim: rcc received a complaint via email.Piece of the jamshidi needle flaking off.Follow-up: customer response on (b)(6) 2024.1.Could you please provide a further description of the issue? it was reported that the ¿metal pieces flaked off¿ into the specimen.2.When was this defect observed? during or before use? during use.3.Did the issue happen during patient use? if yes, was there any injury? if so, please describe and include any medical treatment needed as a result? for both lot # 0001515801 and 0001508587.No medical intervention, serious injury, or follow-up care has been reported.4.Can you please provide an exact date of event in format dd-mmm-yyyy for both lot # 0001515801 and 0001508587? exact dates not available.

Brand Name
JAMSHIDI (TJ) NEEDLE BONE MARROW 11G X4
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key19436159
Report Number1625685-2024-00056
Device Sequence Number8487566
Product Code KNW
UDI-Device Identifier10885403044052
UDI-Public(01)10885403044052(11)230301(17)280229(10)0001508587
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K171531
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTJC4011
Device Lot Number0001508587
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2024
Supplement Date Received by Manufacturer09/18/2024
Initial Report FDA Received Date05/31/2024
Supplement Report FDA Received Date09/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown